Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 634, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 27, 2001, 2:58 PM CDT for Franklin County, Lincoln County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2001, 2:58 PM CDT (19:58 UTC)
- Expired
- Aug 27, 2001, 3:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Franklin County, MS, Lincoln County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1040 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
503 WUUS54 KJAN 271958 SVRJAN MSC037-085-272030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 258 PM CDT MON AUG 27 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI * UNTIL 330 PM CDT * AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER FRANKLIN COUNTY...OR ABOUT 18 MILES WEST OF BROOKHAVEN...MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL FRANKLIN COUNTY REMAIN OVER RURAL LINCOLN COUNTY DAMAGING WINDS...HEAVY RAIN AND HAIL ARE LIKELY. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:50 PM CDT, 8 minutes earlier.
Area forecast discussion, Aug 27, 2:50 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 250 PM CDT MON AUG 27 2001 VERY MOIST AIR WILL CONTINUE TO STREAM NORTHEAST AHEAD OF A WEAK MID LEVEL SHEAR AXIS DROPPING SOUTHWARD INTO THE LOWER MS VALLEY REGION. MID LEVEL TEMPS ARE RELATIVELY COLD THIS AFTN (-8 TO -10) AND THETAE PROFILES ARE FAVORABLE FOR DAMAGING WET MICROBURSTS (THETAE DIFF 35 DEG K). WILL MAKE LAST MINUTE DECISION ON MENTIONING SVR IN ZONES FOR THIS EVENING. SCT TSTMS ARE DEVELOPING...BUT LACK OF GOOD SFC BOUNDARY IS LIMITING FACTOR ATTM. WITH PRECIP WATER VALUES APPROACHING 2 INCHES...MAY NEED MENTION OF LOCALLY HEAVY RAIN AS WELL. THROUGH THE SHORT TERM ( NEXT 60 HRS) AT LEAST...IT APPEARS THE BEST LARGE SCALE FORCING IN THE FORM OF UPPER JET SUPPORT WILL REMAIN OVER THE SRN PLAINS/ARKLATEX REGION...WHERE BOTH ETA AND AVN ARE IN GOOD AGREEMENT ON KEEPING THE RIGHT ENTRANCE REGION OF A PERSISTENT UPPER JET STREAK. UNTIL THIS PATTERN CHANGES...EXPECT THAT DEEP CONVECTIVE COVERAGE WILL BE MORE SCATTERED THAN WIDESPREAD...AND MAINLY ROOTED ALONG OUTFLOW BOUNDARIES. WILL THUS KEEP POPS IN HIGH CHANCE RANGE...GENERALLY A BLEND OF MAV/FWC GUIDANCE POPS. WILL CONSIDER GOING LIKELY IN SOUTHWEST ZONE GROUPING TUESDAY...CLOSER TO BETTER JET SUPPPORT. MAV/FWC TEMPS ARE VERY SIMILAR AND LOOK VERY REASONABLE. IN THE EXTENDED...LATEST MEDIUM RANGE MODEL GUIDANCE IS VERY PERSISTENT IN KEEPING THE CURRENT PATTERN IN TACT. THE MID LEVEL TROF AXIS POSITION OVER THE LOWER MS VALLEY REGION WILL MAINTAIN A MOIST UNSTABLE AIRMASS...THUS WILL CONTINUE SHOWER/TSTM CHANCES THROUGH THE WEEKEND. THERE IS SOME HINT AT A BREAK BY EARLY NEXT WEEK AND WILL GO WITH SLIGHT SHOWER/TSTM CHANCES FOR MONDAY. PRELIM NUMBERS... JAN 72/89/72/90/70 45343 MEI 71/90/70/91/70 35343 .JAN... MS...NONE. LA...NONE. AR...NONE. 43
In the hours before
Special weather statement, Aug 27, 1:43 PM CDT, 1 hour 15 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 281200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 143 PM CDT MON AUG 27 2001 ...THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL DEVELOP OVER NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS...AND MUCH OF MISSISSIPPI THROUGH TONIGHT. ISOLATED THUNDERSTORMS COULD BECOME SEVERE. THE MAIN HAZARDOUS WEATHER THREATS THROUGH EARLY TONIGHT WILL BE STRONG...DAMAGING WINDS WITH GUSTS TO 60 MPH...LARGE HAIL OVER ONE HALF OF AN INCH...AND FREQUENT LIGHTNING. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. A FRONTAL BOUNDARY WILL MOVE SOUTH INTO NORTHERN MISSISSIPPI AND SOUTHEAST ARKANSAS THIS AFTERNOON. WITH WIND FLOW OFF THE GULF OF MEXICO...THE WARM...MOIST AIRMASS OVER THE LOWER MISSISSIPPI RIVER VALLEY REMAINS VERY UNSTABLE. AS THE FRONT APPROACHES...AN UPPER-LEVEL DISTURBANCE WILL PUSH INTO THE REGION AS WELL. THE COMBINED EFFECTS OF THESE WEATHER SYSTEMS WILL PRODUCE ISOLATED STRONG STORMS... MAINLY NORTH OF A LINE FROM FORT NECESSITY LOUISIANA...TO BUDE...TO LAUREL...TO KEWANEE. EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTERS MAY BE NEEDED THROUGH THIS EVENING. RESIDENTS SHOULD STAY ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND MONITOR LOCAL WEATHER INFORMATION. REMEMBER...IF LIGHTNING IS SEEN OR THUNDER IS HEARD...SEEK SHELTER IMMEDIATELY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.